Thunderstorm Wind, Nye
- When
- July 28, 3:30 PM PST
- Where
- Nye County, 40 mi NW of Mercury
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.083, -116.517
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 28, 1:35 PM PST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM PDT THU JUL 28 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN OVER THE FOUR CORNERS REGION THROUGH THE WEEKEND. FLOW FROM THE SOUTH AND SOUTHEAST AROUND THE HIGH PRESSURE WILL ENSURE THAT MOISTURE WILL REMAIN PLENTIFUL OVER THE AREA...WITH AFTERNOON THUNDERSTORMS AND SEASONABLE TEMPERATURES EXPECTED THROUGH THE WEEKEND. && .SHORT TERM...WATER VAPOR IMAGERY SHOWS WEAK CIRCULATION CURRENTLY WORKING TOWARD THE NORTHEAST OVER THE SOUTHERN SIERRA...LIKELY AIDING IN THE DEVELOPMENT OF SIGNIFICANT CONVECTION OVER THE AREA THIS AFTERNOON. THE MOISTURE CURRENTLY IN PLACE...DEW POINTS IN THE 50S GENERALLY SOUTH OF VEGAS...AND 40S TO THE NORTH...WILL PERSIST...IF NOT INCREASE SLIGHTLY...AS THE HIGH PRESSURE MOVES FURTHER TO THE EAST TOMORROW CONTINUING A FEED OF MOISTURE INTO THE AREA FROM THE SOUTH. AS SUCH...EXPECT A RETURN OF CONVECTION SIMILAR TO TODAY OVER MUCH OF THE FORECAST AREA FRIDAY AND SATURDAY. ONLY A SLIGHT CHANGE IN THE STEERING LEVEL WINDS WILL BRING THE STORMS OFF THE HIGH COUNTRY IN MORE OF A NORTH OR NORTHEASTERLY DIRECTION FRIDAY AND SATURDAY. .LONG TERM...NO CHANGE IS EXPECTED IN THE GENERAL WEATHER PATTERN THROUGH THE LONG TERM WITH THE RIDGE TO REMAIN CENTERED AROUND THE FOUR CORNERS AREA WITH FAIRLY WEAK...GENERALLY SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE CWA. AS SUCH...FLOW WILL BE CONDUCIVE TO MAINTAINING MOISTURE IN THE CWA WHILE WEAK FLOW ALOFT TO ALLOW FOR SLOW MOVEMENT OF ANY MOISTURE OVER THE AREA. THUS OVERALL PATTERN OF SCATTERED AFTERNOON/EVENING THUNDERSTORMS LOOKS TO BE THE BEST BET THROUGH THE PERIOD. WILL HAVE TO WATCH FOR LOCALLY HEAVY RAIN WITH THESE SLOW MOVING STORMS. WITH MOISTURE OVER THE AREA...DAYTIME TEMPS LIKELY TO BE A LITTLE BELOW NORMAL THROUGH THE PERIOD. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING WITH ISOLATED TO SCATTERED ACTIVITY TO PERSIST THROUGH 04Z ACROSS ALL ROUTE CORRIDORS. OUTFLOW BOUNDARIES MAY CONTINUE TO CAUSE PROBLEMS AT KLAS AND WILL NEED TO MONITOR DURING THE AFTERNOON/EVENING HOURS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && BAK/CZYZYK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 618 AM PDT THU JUL 28 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-291400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 618 AM PDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...THURSDAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVER AREA THIS AFTERNOON AND EVENING. ALTHOUGH HAZARDOUS WEATHER IS NOT ANTICIPATED...BRIEF HEAVY RAIN AND GUSTY WINDS MAY OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MOISTURE OVER THE AREA WILL CONTINUE TO ALLOW ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH THE PERIOD WITH SOME THUNDERSTORM ACTIVITY CONTINUING THROUGH THE NIGHT. OVERALL HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE STORMS...BUT BRIEF HEAVY RAIN AND STRONG GUSTY WINDS MAY CREATE ISOLATED HAZARDOUS CONDITIONS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Las Vegas radar (KESX), 212 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458418.